Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 32, NWS Gray, ME

April 13, 2021

NWS Gray, ME issued this small craft advisory at Apr 13, 2021, 2:59 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2021, 2:59 AM EDT (06:59 UTC)
Expired
Apr 13, 2021, 2:17 PM EDT
In force
11 hr
Issued by
NWS Gray, ME

The text

As transmitted.

200 
WHUS71 KGYX 130659
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
259 AM EDT Tue Apr 13 2021

ANZ150-152-154-132000-
/O.NEW.KGYX.SC.Y.0032.210413T0659Z-210413T2000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
259 AM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 
  2 to 5 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
706 
WHUS71 KGYX 131551
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1151 AM EDT Tue Apr 13 2021

ANZ150-152-154-132000-
/O.CON.KGYX.SC.Y.0032.000000T0000Z-210413T2000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1151 AM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Seas 3 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ARNOTT
522 
WHUS71 KGYX 131817
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
217 PM EDT Tue Apr 13 2021

ANZ150-152-154-131930-
/O.CAN.KGYX.SC.Y.0032.000000T0000Z-210413T2000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
217 PM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ARNOTT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 11:04 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 12, 11:04 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1104 PM EDT Mon Apr 12 2021

.SYNOPSIS...
Cool northeasterly flow with periods of cloudy conditions will
continue into Wednesday. By Thursday or Friday, low pressure
looks to track to the south of southern New England with the
potential for rain and snow, especially across southern New
Hampshire.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
11pm update... Minor adjustments to current conditions.

6pm update... just some minor adjustments to current cloud cover
and temperatures. Have also added some patchy fog for the CT
valley late tonight as dewpoints there are still relatively high
and the clearly should reach there by midnight.

Prev disc...
Cool northeasterly flow will continue through
tonight with low pressure continuing to meander around south of
Nova Scotia. There will however be a temporary drying of the
column this evening which will allow for large areas of
clearing. However, the column will likely moisten up again late
which should allow for increased cloud cover. Winds will
continue to gradually diminish. Where it does clear out and
winds go calm, temperatures will drop well down into the 30s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Same story on Tuesday as today with low pressure remaining just
east of the area. This will mean cool northeast flow continuing
with varying amounts of clouds and sunshine. Temperatures will
be a few degrees warmer than today.

High pressure begins to settle over the region Tuesday night.
Again, there will be varying amounts of clouds. Where it does
go clear, temperatures will settle into the lower 30s, and
perhaps some upper 20s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The extended forecast starts off with northern New England
positioned between two upper lows with one over the Great Lakes and
the other in the northwest Atlantic. The upper low over the Great
Lakes will be the primary interest through the extended period as it
tracks to the east with a surface low tracking near southern
New England at the end of the week. The overall blocky pattern
we have recently experienced will loosen up some as anomalous
heights over eastern Canada subside while anomalous heights
build over western North America late this weekend. The heights
over western North America are expected to build into a full
latitude ridge along the West Coast favoring a down stream
trough over the eastern CONUS and a continuation of active
weather early next week.

A ridge aloft between the upper lows will allow for fair weather
Wednesday. Skies will be mostly sunny over Maine with more clouds
over southwest New Hampshire from the upper low to our west. The
upper low will slide southeast Thursday with a surface low
developing offshore of southern New England. Global models are good
agreement in keeping the bulk of the precipitation to our west and
south through much of Thursday with low chances for rain to break
out over southern and western New Hampshire. Temperatures on
Wednesday will be in the upper 50s to low 60s followed by 50s on
Thursday with increasing clouds and increasing easterly flow.

Thursday night into Friday global models track the surface low
somewhere between the 40/70 benchmark and southern New England. The
system looks to be a slow mover as the upper low moves in overhead
and the system becomes vertically stacked Friday night. There is
enough spread in track amongst global models and their ensembles to
lead to low confidence in precipitation amounts and type at this
time. However...there is potential for accumulating wet snow
especially at elevation with the upper low tracking to our south
and diabatic cooling. Ensemble probabilities are around 50
percent for seeing greater than an inch of snow across the
interior with 50 percent probabilities of seeing greater than
three inches in the Monadnock region. As this is in the day 5
time range will monitor over the upcoming days for the potential
of heavy wet snow in the White Mountains as well into the
higher terrain of southern New Hampshire.

This system will slowly exit into the Atlantic Saturday followed by
ridge of high pressure Sunday. Active weather is possible into early
next week as a trough develops over the eastern US.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Short Term...Cigs will oscillate between VFR and MVFR through
Tuesday night as a relatively moist northeast flow continues.

Long Term...Mainly VFR Wednesday with the potential for cigs to
lower to MVFR across southern and western New Hampshire
Wednesday night. VFR on Thursday will deteriorate to MVFR
Thursday night and IFR likely Friday as low pressure passes
near southern New England bringing rain and increasing east to
northeast winds.

&&

.MARINE...
Short Term...SCA continues until 8 PM this evening. It may have
to be extended for another surge of winds later today, but it
looks marginal. Northeast flow and seas 4-5 continue through
Tuesday night.

Long Term...Generally quite on the waters Wednesday into
Thursday morning. Low pressure passing near southern New
England will lead to increasing easterly winds with likely SCA
conditions Thursday night and potential for gales Friday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...Ekster
LONG TERM...Cannon/Schroeter
AVIATION...
MARINE...
Hazardous weather outlook, Apr 12, 3:14 PM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
314 PM EDT Mon Apr 12 2021

MEZ007>009-012>014-018>028-033-NHZ001>004-006-014-131915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Carroll-
Coastal Rockingham-
314 PM EDT Mon Apr 12 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, northern New
Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NHZ005-007>013-015-131915-
Southern Grafton-Sullivan-Merrimack-Belknap-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
314 PM EDT Mon Apr 12 2021

This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Low pressure is expected to develop south of New England later
Thursday and linger through Friday night. The track and intensity of
this low, as well as the extent of the precipitation shield is
uncertain at this time. As of right now there is a low probability
for a heavy wet snow, mostly at higher elevations, centered around
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-131915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
314 PM EDT Mon Apr 12 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Low pressure is expected to develop south of New England later
Thursday and linger through Friday night. Northeasterly gales will be
possible during that time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.